| Model Number |
190-5091-150 |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that an echelon 10 catheter was punctured in the distal sidewall of the echelon 10 catheter by the guidewire.The devices were prepared according to the instructions for use (ifu).The patient was undergoing coil embolisation.No other information was received.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the catheter puncture was observed on the preparation bench pre-operatively.It was noted that the device did not enter the patient.The procedure was completed by replacing the echelon 10 with another echelon 10 and completed procedure with no adverse outcome.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis #705702106: as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within two sealed plastic biohazard pouches and within a dispenser tray.The unknown guidewire used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.The catheter was found to have a puncture near the distal tip (proximal to marker band).The tip exhibited evidence of steam shaping as the coating is severely damaged and partially melted.The catheter location of the puncture was found to be thinning with the surface partially melted (likely due to steam shaping).The distal tip was found partially crushed.Testing/analysis: the total length was measured to be ~152.5cm, and the usable length was measured to be ~144.9cm, which is within specification (specification: total (ref) = 152cm, usable: 144cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited the distal end as well as at the puncture.Conclusion: conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture (gw/stylet)¿ was confirmed.It is likely the puncture was caused by distal tip shaped improperly, causing the catheter wall to thin, and the tip to become kinked; leading to the guidewire puncturing the catheter wall.It is possible the catheter was held too close to the heat source, heat was set too high, or the catheter was held for too long to the source, causing the catheter damage.As the guidewire used during the event was not returned for analysis, any contribution of the guidewire towards the failure could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.